Thunderstorm Wind, Ector
- When
- May 2, 3:22 PM CST
- Where
- Ector County, Penwell
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.733, -102.600
The cooperative observer reported strong winds as a result of a collapsing thunderstorm.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 2, 1:05 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CDT WED MAY 2 2001 MID AND HIGH LEVEL MOISTURE CONTINUES TO INCREASE OVER WESTERN CWA IN ADVANCE OF APPROACHING UPPER LOW. 18Z SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH /DRYLINE/ CURRENTLY BISECTS CWA WITH A COLD FRONT ON A KCVN-KGAG-KSLN LINE. NO MAJOR INITIALIZATION PROBLEMS WITH 12Z MODEL RUNS...HOWEVER LOW LEVEL FEATURES REMAIN IN QUESTION BETWEEN ETA AND AVN. AGREE WITH NATIONAL MODEL DISCUSSION THAT AVN HAS SHOWN BEST CONSISTENCY WITH DEVELOPING FOUR CORNERS UPPER LOW...AND THE ETA HAS BACKED OFF WITH THE SOUTHERN EXTENT OF COLD FRONT PLUNGING DOWN FRONT RANGE. UPPER LOW TO REMAIN OVER SOUTHWEST U.S. THROUGH THE NEAR TERM. HIGH AND MID LEVEL SUBTROPICAL MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA AS SOUTHWESTERLY UPPER LEVEL FLOW BECOMES DOMINATE. EMBEDDED SHORTWAVE TROUGHS IN THE SUBTROPICAL FEED...ALONG WITH SHORTWAVE TROUGHS EJECTING FROM FOUR CORNERS LOW...WILL BEGIN AFFECTING THE AREA LATE TOMORROW. FORECASTING THE TIMING AND STRENGTH OF THESE FEATURES IS DIFFICULT AND LENDS TO FORECAST UNCERTAINTIES. AFOREMENTIONED COLD FRONT WOULD PROVIDE A NICE LOW LEVEL FOCUS... HOWEVER THINK THAT IT/S EFFECTS WILL BE SHORT LIVED THURSDAY MORNING AS SURFACE LOW DEEPENS IN CENTRAL NEW MEXICO IN RESPONSE TO DEVELOPING UPPER LOW...THEREBY FORCING SURFACE FRONT NORTHWARD AND OUT OF CWA BY THURSDAY AFTERNOON. WILL NOT GO AS HIGH AS GUIDANCE SUGGESTS WITH POPS AS AMOUNT OF SIGNIFICANT LOW LEVEL MOISTURE AND LACK OF SURFACE BOUNDARY RAISE CONCERNS. TEMPS SHOULD COOL THROUGH FRIDAY AS THICKNESS LOWER AND AS MID AND HIGH LEVEL CLOUD COVER INCREASES. MOST OF THE EXTENDED LOOKS DRY AS UPPER LOW FINALLY SHIFTS INTO CENTRAL PLAINS BY SATURDAY WITH RIDGING IN ITS WAKE. MRF ADVERTISES COLD FRONT BY MID WEEK. HAVE TRENDED TEMPS DOWN SLIGHTLY...BUT HAVE CHOSEN NOT TO INCLUDE POPS JUST YET. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 62/85/60/81 0233 LSA 59/83/58/79 0233 E41 62/86/61/81 0233 6R6 64/90/62/86 0233 MRF 52/83/54/77 -223 CNM 59/88/56/84 0022 .MAF... TX...NONE. NM...NONE. JBM
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT WED MAY 2 2001 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE SOUTHWESTERN U.S. TONIGHT...BUT THIS SYSTEM WILL NOT INFLUENCE THE WEATHER EXTENSIVELY ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. MOISTURE LEVELS ACROSS THE REGION ARE MARGINAL FOR THE DEVELOPMENT OF PRECIPITATION...AND THE MOST LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE MOUNTAINOUS AREAS. .THREATS... THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINOUS REGIONS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED.
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT WED MAY 2 2001 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE SOUTHWESTERN U.S. TONIGHT. MOISTURE LEVELS ACROSS THE REGION ARE MARGINAL FOR THE DEVELOPMENT OF WIDESPREAD PRECIPITATION...ALTHOUGH ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN SOME AREAS. .THREATS... THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINOUS REGIONS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT... IN ADDITION TO THE TRANS-PECOS AND PORTIONS OF THE PERMIAN BASIN. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...BUT SOME STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...BLOWING DUST...AND SMALL HAIL.
The Midland/Odessa radar (KMAF), 45 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The cooperative observer reported strong winds as a result of a collapsing thunderstorm.
Hail was reported by the general public at the intersection of Interstate 20 and U.S. Highway 385.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245194, 5245195, 5245196.